I am a 46 year old female. I have been on pain meds so long and i am very tolerate to them. I have throat cancer. My pain doc has me on 250 mcg' s of fentanly patches every 72 hrs. I am also on morphine 30 mg up to eight times a day, the doc put me on fentora last Tuesday.one of my questions is this, why do you have to disolve fentora in your cheek and you can' t to it under your tongue? I am so afraid to befome addicted to this stuff, that I don' t take it as often as prescribed or I need to. I am in so much pain that I feel suicidal. I am real scared about this stuff. Please help me.
Fentora - why can't you disvolve Fentoa under your tongue?
- 19 Aug 2012 by bonediggr66
- fentora, pain, cancer, chronic pain, breakthrough pain, tongue, throat
Added 20 Aug 2012:
Thank you all so much for your replies. I am so scred to call the Dr. and tell him I feel suicidal because of the pain. I am afraid he will take away all meds because of it. I would never take my meds like that, because I would need them if I lived and I would still be in pain.I am glad you all said what you did though because yesterday after talking to my husband and listening to you guys, I did take my meds as prescribed, didn't take as much as I thought I had too, just when I was in real pain , I slept a lot yesterday and I am awake now, but I feel like the pain is under control finally. I do feel a little groggy and I don't like that, but I feel much better. I don't think I am really suicidal, sometimes I just want to give in to the cancer when it gets so bad. I appreciate how much you all helped me, it made a world of difference in my thinking. I didn't trying to eat a lot yesterday either, I have been fighting so hard to be normal, that I don't think I am giving myself time to heal ( I have a feeding tube). Thank you all so much.
Added 20 Aug 2012:
Also thanks for the response about disolving fentora nder your tongue, I did read it takes a while to disolve, the pharmacist didn't give me very much information on it.
19 Aug 2012
Suicidal thought brought on by this kind of pain is a sure bet for you to get your Doc on the phone and relate these symptoms and concerns. He/she is there with you, we, we're here. Please get you Doc up to date on how you feel and get these answers from the one who knows you best. On;y then will the meds be secured or changed, or the Dr for that matter. So sorry for your agony. make the call, hope this helps.
19 Aug 2012
And for God's sake stop worrying about addiction. You have a very valid reason for those pain meds and you're not taking more then you need. Addiction is a pathological condition where you are taking it for the high, which certainly isn't the case with you. I hate the media for what they've done to people with making them think you're addicted if you take pain meds for 2 weeks.
19 Aug 2012
The Fentora dissolves too quickly under your tongue - you want it to dissolve over 15-20 minutes so you get the maximum benefit. It only works for two hours so you need to get everything out of it that you can. And yes, don't worry about addiction. Your body will become Dependent on these meds, but that is very different from Addiction. You will need to slowly decrease off of them when they are no longer needed. If you start to crave them, or use up the whole prescription much earlier than it was prescribed, then be concerned about addiction. As long as you are taking them as your doctor prescribed you are ok. Take the Fentora - your doctor knows how painful this time in your life is, that's why he/she prescribed them! Please take care of yourself - ElizaJane
- Fentora Information for Consumers
- Fentora Information for Healthcare Professionals (includes dosage details)
- Side Effects of Fentora (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I know you have to have a high tolerance for strong (opiate) pain medication. I also know it isn't used for acute pain, obviously. What type of ...
1 answer • 27 Feb 2010
Well, I suffer from cancer to my tongue, actually my tongue was removed and I'm receiving chemo once a week of Cetuximab/Avastin, but I have a ...
1 answer • 4 Apr 2010
I've been on the patches now for about a year and a half now. Due to chronic back, shoulder, and arm pain. Anyways I'm on the 75's ...
7 answers • 8 Mar 2011
... individual sprays at once. NO DIFFERNT THAN ONE :(. Who has found this helpful for breakthrough pain? I tried fentora and got more relief from ...
3 answers • 23 Dec 2012